Skin rash and Itching

I have severe skin rash bump and itching on both arms, thigh and belly.

It's too burning and itching. I do not know what it causes? It is symptoms of Scleroderma or other disease.

I am having scleroderma simce last 4 years, and in methotraxate and hydroxychloroquine. I stopped taking methotraxate since 2 weeks, I has other side effect, i felt it is affecting on my memories. I am just 27 year old.

Please anyone have idea about these itching and rashes?

5 Replies

  • Oh poor you - you have my sympathy! I have been told that as the skin is an important organ of excretion, so I guess that break-down products from medications may be being expelled that way. All sorts of skin complaints are linked with medications. I am on Methotrexate (15 mg weekly), and do experience itches here & there but they are not infernal and unbearable as yours sound to be. Hopefully once the M leaves your system you will get some relief - unless the H is driving the irritation, in which case...

    Hope you are feeling better very soon.


  • Hello there, I am so sorry to hear that you have such a bad skin rash. I assume that you have a Rheumatologist since you have been on Methotrexate, and hopefully a nurse practitioner you could speak too?? You must talk to someone so they can see what is going on. If you do not have the former then you need to see your GP. I assume that you have been on the Hydroxychloroquine a while so it shouldn't be that, but you need to speak to someone. Rashes are not usually a feature of Scleroderma. Please don't worry yourself but just make sure that you speak to someone as soon as possible. In the meantime don't scratch...easier said than done I know but once you break the skin then the pain and itching will be worse. If you have any aqueous cream or similar moisturiser keep it cool (such as in the fridge) and apply it liberally to try and calm the skin. All my best. Lucy

  • I am not on the same medication as you but I have very itchy skin especially around the ankles and lower legs. I find that when the itching starts I lather the moisturiser on liberally and this really helps. See your gp it could just be a dry skin or dermatological problem that is easily fixable. I have mentioned it to my scleraderma specialist who just nodded and smiled so maybe it may be part of it, I must ask her again when I see her. Keep positive.

  • Hello I have read the replies. My itching is in my scalp. I was told to try cocoanut oil. It didn't work for me but may be for someone else. It is I was told that our skin is tightening Oh Joy. I am not having any tablets for it at the moment I am on enough.

  • Thanks all for your reply. Helpful feedback. Tomorrow I have an appointment at Royal free Hospital with Prof. Denton.

    Hope, they can give answer of my query!

You may also like...